MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AY-633P; INPUT UNIT, 3 MULTI CONNECTOR, MASIMO SPO2

NIHON KOHDEN CORPORATION AY-633P; INPUT UNIT, 3 MULTI CONNECTOR, MASIMO SPO2
Model Number AY-633P
Medical Device Problem Codes Unable to Obtain Readings (1516); Low Readings (2460); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the ay input unit connected to the bedside monitor (bsm) was giving low or no spo2 readings.The nurses confirmed the spo2 readings to be 10% below normal readings.
 
Additional Manufacturer Narrative
The customer reported that the ay input unit connected to the bedside monitor (bsm) was giving low or no spo2 readings.The nurses confirmed the spo2 readings to be 10% below normal readings.They tested the ay input unit on another bsm, and the issue persisted.No harm or injury was reported.They would like to send this unit in for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: patient information, brand name, model number, catalog number, serial number, udi number, pma / 510k number, device manufacture date.Additional model information: concomitant medical device: the following device was being used in conjunction with the ay input unit and is not the device that experienced the failure: bsm: model #: ni, sn #: ni.Attempt # 1: 10/18/2022 emailed the customer for patient and concomitant device information: no reply was received.Attempt # 2: 10/24/2022 emailed the customer for patient and concomitant device information: no reply was received.Attempt # 3: 11/02/2022 emailed the customer for patient and concomitant device information: no reply was received.
 
Event or Problem Description
The customer reported that the ay input unit connected to the bedside monitor (bsm) was giving low or no spo2 readings.The nurses confirmed the spo2 readings to be 10% below normal readings.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the ay input unit connected to the bedside monitor (bsm) was giving low or no spo2 readings.The nurses confirmed the spo2 readings to be 10% below normal readings.They tested the ay input unit on another bsm, and the issue persisted.No patient harm or injury was reported.Investigation summary: as no devices were returned for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.The customer was contacted multiple times for a device return but the requests were left unanswered.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal similar complaints.The device was installed in october of 2011 with no history of servicing.The root cause is likely related to wear and tear due to aging.Additional model information: d10: concomitant medical device: the following device was used in conjunction with the ay input unit and is not the device that experienced the failure: bsm: model #: ni.Sn #: ni.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type?.H6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from ni to ay-633p.D4 additional device information / model #: corrected the model # from ni to ay-633p.D4 additional device information / catalog #: corrected the catalog # from ni to ay-633p-qm.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.G4 premarket identification / pma/510(k) number: corrected the 510(k) # from ni to k213316.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.Additional information: b4 data of this report.G6 type of report.H2 if follow up, what type?.
 
Event or Problem Description

Brand Name
AY-633P
Common Device Name
INPUT UNIT, 3 MULTI CONNECTOR, MASIMO SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15764834
Report Number8030229-2022-03191
Device Sequence Number12350620
Product Code MHX
UDI-Device Identifier04931921101490
UDI-Public(01)04931921101490
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K213316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAY-633P
Device Catalogue NumberAY-633P-QM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/30/2023
11/30/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/01/2023
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM; BSM; BSM
Patient SexUnknown